Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 22, 2009, 7:46 AM MST. It took effect at Feb 22, 2009, 10:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2009, 7:46 AM MST (14:46 UTC)
- In effect from
- Feb 22, 2009, 10:00 AM MST
- Expired
- Feb 22, 2009, 4:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 221446 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 746 AM MST SUN FEB 22 2009 ...RED FLAG WARNING LATE THIS MORNING THROUGH AFTERNOON FOR THE EAST CENTRAL PLAINS NEAR THE TEXAS BORDER DUE TO STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH LATE MONDAY MORNING THROUGH AFTERNOON FOR PARTS OF THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS...SANDIA/MANZANO AND GALLINAS MOUNTAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .DEEPENING SURFACE LOW PRESSURE ON THE NORTHEAST PLAINS WILL RESULT IN WINDY CONDITIONS LATE THIS MORNING THROUGH AFTERNOON ON EASTERN PORTIONS OF THE EAST CENTRAL PLAINS...WHERE HUMIDITIES BELOW 15 PERCENT ARE ALSO EXPECTED AND A RED FLAG WARNING IS NOW IN EFFECT. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS TO BECOME MORE WIDESPREAD ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON MONDAY...ESPECIALLY ALONG AND SOUTH OF A LINE FROM SANTA FE TO WAGON MOUND AND NARA VISA. A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THESE AREAS FROM LATE MONDAY MORNING THROUGH AFTERNOON. THE STRONG WINDS AND LOW HUMIDITIES WILL ABATE AT SUNSET ON MONDAY. MORE CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TUESDAY AND THURSDAY...AND TO A LESSER EXTENT WEDNESDAY. NMZ108-222300- /O.NEW.KABQ.FW.W.0007.090222T1700Z-090222T2300Z/ /O.CON.KABQ.FW.A.0006.090223T1800Z-090224T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 746 AM MST SUN FEB 22 2009 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON IN QUAY...CURRY...ROOSEVELT AND EASTERN DE BACA COUNTIES FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ103-104-107-222300- /O.EXA.KABQ.FW.A.0006.090223T1800Z-090224T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 746 AM MST SUN FEB 22 2009 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON BELOW SIGNIFICANT SNOW PACK AND ALONG AND SOUTH OF A LINE FROM SANTA FE TO WAGON MOUND AND NARA VISA FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ 44
1 follow-up statement
000 WWUS85 KABQ 222234 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 334 PM MST SUN FEB 22 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE SANDIA-MANZANO AND GALLINAS MOUNTAINS...AND THE EASTERN PLAINS... .DEEPENING SURFACE LOW PRESSURE ACROSS EASTERN NEW MEXICO ON MONDAY COMBINED WITH STRONG UPPER ATMOSPHERE WINDS AND HUMIDITIES REDUCED TO THE SINGLE DIGITS AND LOW TEENS ARE FORECAST TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER. FIRE WEATHER CONDITIONS WILL BE MOST SEVERE NEAR THE CENTRAL MOUNTAIN CHAIN AND ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. HUMIDITIES WILL RECOVER TO NEAR 20 PCT BY MONDAY SUNSET TO EASE THESE CRITICAL FIRE WEATHER CONDITIONS. NMZ108-231500- /O.EXP.KABQ.FW.W.0007.000000T0000Z-090222T2300Z/ /O.CON.KABQ.FW.A.0006.090223T1800Z-090224T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 334 PM MST SUN FEB 22 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ NMZ103-104-107-231500- /O.CON.KABQ.FW.A.0006.090223T1800Z-090224T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 334 PM MST SUN FEB 22 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 22, 3:00 AM MST, 4 hours 46 minutes earlier.
Area forecast discussion, Feb 22, 3:00 AM MST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST SUN FEB 22 2009 .DISCUSSION... WINDS AND CRITICAL FIRE WEATHER CONDITIONS THE MAIN FOCUS FROM TODAY THROUGH MUCH OF THE COMING WORK WEEK. WEAK RIDGE OF HIGH PRESSURE WILL BE OVER NM TODAY AND MON. A STORM OFF THE NW COAST WILL DRAW HIGH LEVEL MOISTURE INTO THE STATE DURING THIS TIME. WINDS WILL ALSO PICK UP TODAY AND MON. VERY LOW DEWPOINTS WILL GRADUALLY INCREASE TON AND MON BUT RELATIVE HUMIDITIES WILL REMAIN LOW. CRITICAL FIRE WEATHER CONDITIONS WILL BE MET FOR A FEW HOURS TODAY OVER THE FAR E PLAINS AROUND CLOVIS AND PORTALES. A RED FLAG WARNING WILL BE ISSUED. A LARGER PORTION OF THE ERN PLAINS WILL SEE RED FLAG WARNING CRITERIA ON MON. MEANWHILE TEMPERATURES WILL BE ON THE RISE...ESPECIALLY OVER THE E. HIGHS WILL BE AROUND 20 DEGREES WARMER IN THE E TODAY COMPARED TO SAT. THE W WILL WARM A FEW DEGREES TODAY AND ALL AREAS WILL WARM A FEW MORE DEGREES ON MON. DRY WEATHER IS EXPECTED THROUGH MON ASIDE FROM A REMOTE SHOWER OVER THE HIGH PEAKS E OF CHAMA MON PM. THIS IS IN RESPONSE TO A WEAK UPPER LEVEL SYSTEM STREAKING TOWARD THE STATE. THIS WEAK SYSTEM WILL ZIP BY MON NIGHT WITH AN ISOLATED SNOW SHOWER OVER THE NW MOUNTAINS NEAR THE CO BORDER. WEAK RIDGING WILL REMAIN FOR TUE WITH ABOVE NORMAL TEMPERATURES CONTINUING. WINDS MAY BE A NOTCH LOWER ON TUE WITH HUMIDITIES A BIT HIGHER...BUT CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY REMAIN OVER PORTIONS OF THE E. MODERATE W FLOW EXPECTED THROUGH THE REST OF THE FORECAST PERIOD. BREEZY TO WINDY CONDITIONS WILL CONTINUE...ESPECIALLY ON THU. THE WARM TEMPERATURES WILL ALSO REMAIN THROUGH THU ALONG WITH A DRY FORECAST. A COLD FRONT WILL DROP S THROUGH THE ERN PLAINS THU NIGHT LEADING TO A COOLER DAY ON FRI WITH A LESSENING OF THE CRITICAL FIRE WEATHER CONDITIONS. A WEAK DISTURBANCE OR TWO MAY BRUSH THE NW VERY LATE THIS WEEK THROUGH NEXT WEEKEND. WILL CARRY SLIGHT CHANCE POPS DURING THIS TIME. OTHERWISE DRY WITH ABOVE NORMAL TEMPS. BREEZES IN THE E COULD LEAD TO FURTHER CRITICAL FIRE WEATHER CONDITIONS. CHJ && .AVIATION... A RIDGE OF HIGH PRESSURE WILL DELIVER VFR CONDITIONS AT ALL AIRPORTS FOR THE NEXT 24 HOURS. DEEPENING SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE WILL PRODUCE GUSTY SOUTHWEST WINDS TO 35 KT FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER FROM 19Z ONWARD THIS AFTERNOON. WE HAVE ONLY MODERATE CONFIDENCE IN THE WIND DIRECTION FORECAST IN EAST PLAINS TAFS TODAY...WHICH COULD SHIFT SIGNIFICANTLY WITH SUBTLE CHANGES IN THE POSITION OF THE SURFACE LOW. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 44 && .FIRE WEATHER... A CHAIN OF UPPER LEVEL TROUGHS WILL CROSS THE CENTRAL AND NORTHERN ROCKIES NORTH OF NEW MEXICO DURING THE COMING WORK WEEK. THIS PATTERN WILL KEEP A GENERALLY BROAD AND DIFFUSE POLAR JET STREAM IN THE VICINITY OF NM. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED EACH AFTERNOON...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. MEANWHILE...MINIMUM HUMIDITIES WILL DROP TO CRITICAL THRESHOLDS EACH AFTERNOON THROUGH AT LEAST THURSDAY IN SOUTHERN AND EASTERN ZONES. AREAS OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE EAST EACH AFTERNOON MONDAY THROUGH THURSDAY...WITH THE MOST WIDESPREAD CRITICAL CONDITIONS EXPECTED MONDAY...TUESDAY AND THURSDAY. WITH THIS MORNINGS FORECAST PACKAGE WE WILL ISSUE A RED FLAG WARNING FOR PORTIONS OF THE EAST CENTRAL PLAINS ALONG AND SOUTH OF I-40 THROUGH QUAY...CURRY...ROOSEVELT AND EASTERN DE BACA COUNTIES. A SURFACE LOW WILL DEEPEN NORTH OF THIS AREA RESULTING IN A TIGHTER PRESSURE GRADIENT AND STRONGER WINDS. THE LOW SHOULD MOVE FAR ENOUGH SOUTH FOR THE WINDS TO BEGIN TO WEAKEN DURING THE LATE AFTERNOON WITH CRITICALLY STRONG WINDS ENDING BEFORE SUNSET...BUT CRITICALLY LOW HUMIDITIES CONTINUING. WITH THIS MORNINGS FORECAST WE WILL ALSO EXPAND MONDAYS FIRE WEATHER WATCH TO INCLUDE ALL ZONES ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. HOWEVER...RED FLAG CONDITIONS WILL BE MOST LIKELY SOUTH OF A LINE FROM WAGON MOUND TO NARA VISA...INCLUDING LAS VEGAS... GLORIETA...THE SANDIA/MANZANO AND GALLINAS MOUNTAINS AND THE PLAINS EAST AND SOUTHEAST OF THESE AREAS. THE POTENTIAL EXISTS FOR CRITICALLY LOW WINDS AND HUMIDITIES IN THE SAME AREAS TUESDAY...THURSDAY AND TO A LESSER EXTENT WEDNESDAY. FRIDAY LOOKS LIKE A BACK DOOR COLD FRONT WILL DROP INTO THE PLAINS WITH A REPRIEVE FROM THE CRITICALLY LOW HUMIDITIES. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 32 62 33 / 0 5 5 5 GALLUP.......................... 61 27 65 29 / 0 5 5 5 GRANTS.......................... 63 26 69 29 / 0 0 0 5 GLENWOOD........................ 71 35 74 35 / 0 0 0 0 CHAMA........................... 52 21 58 25 / 0 5 10 10 LOS ALAMOS...................... 57 28 64 31 / 0 0 0 5 RED RIVER....................... 50 22 57 25 / 0 0 0 5 TAOS............................ 56 25 62 28 / 0 0 0 5 SANTA FE........................ 57 30 66 32 / 0 0 0 0 SANTA FE AIRPORT................ 59 31 66 34 / 0 0 0 0 ESPANOLA........................ 62 28 70 32 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 62 38 70 43 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 64 32 73 36 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 60 36 68 38 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 62 36 71 39 / 0 0 0 0 SOCORRO......................... 69 31 76 37 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 56 31 63 34 / 0 0 0 0 MORIARTY/ESTANCIA............... 62 25 70 33 / 0 0 0 0 CARRIZOZO....................... 68 29 75 36 / 0 0 0 0 RUIDOSO......................... 62 27 69 34 / 0 0 0 0 RATON........................... 64 24 66 29 / 0 0 0 0 LAS VEGAS....................... 63 30 67 36 / 0 0 0 0 ROY............................. 60 30 67 34 / 0 0 0 0 CLAYTON......................... 66 31 69 38 / 0 0 0 0 SANTA ROSA...................... 71 32 80 36 / 0 0 0 0 TUCUMCARI....................... 70 32 76 38 / 0 0 0 0 FORT SUMNER..................... 70 32 81 38 / 0 0 0 0 CLOVIS.......................... 69 30 77 38 / 0 0 0 0 PORTALES........................ 67 31 81 39 / 0 0 0 0 ROSWELL......................... 70 32 84 42 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 4 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 40/44
Hazardous weather outlook, Feb 22, 5:50 AM MST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MST SUN FEB 22 2009 NMZ001>021-026-231300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 550 AM MST SUN FEB 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 4 PM FOR THE FAR EAST CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. FAVORED AREAS INCLUDE FROM TUCUMCARI TO PORTALES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FROM LATE MONDAY MORNING THROUGH THE AFTERNOON FOR MUCH OF EAST CENTRAL NEW MEXICO. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR EAST CENTRAL NEW MEXICO NOT ONLY ON MONDAY...BUT TUESDAY AND THURSDAY AFTERNOONS AS WELL. A SMALL AREA OF CRITICAL FIRE WEATHER CONDITIONS AROUND CLINES CORNERS IS POSSIBLE WEDNESDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.